|short term kaletra
Sep 27, 2003
Hi Dr Young:
Like that other guy who wrote today,I bug you a lot. Now I am worried because I found out kaletra causes fat accummulation, etc. My doctor never told me that!! I have been on it (along with Viread and Emtiva) for 5 days. I am supposed to on Kaletra long enough to get my vl down. Do you think I could develop lip on that period of time? How long of a period of time wil that be (on average). My vl was about 185K on last test. With cd4 down to 250,
| Response from Dr. Young
No bugging noted--
I'm not sure where you're getting your information about lopinavir/ritonavir and lipodystrophy, but the essential thing to note (despite the rather incorrect wording in the FDA-mandated package insert)is that there are multiple risk factors for having lipo. In actuality, the additional risk imposed by protease inhibitors is not great and in my view significantly outweighed by the risk of waiting too long to start on therapy.
As for the evidence- there is very little lipo in the most lengthy clinical trials of Kaletra in therapy naive persons (now out to 5 years).
By the way, there is accumulatiing evidence that injury to the cell's mitochondria can increase the risk of lipoatrophy (fat thinning). Both tenofovir and emtricitabine (Viread/Emtriva) cause very little of this, suggesting that your risk of lipoatrophy should be low, at least from a drug-cause standpoint.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Psoriasis After Masturbation Worried I Have HIV
- Sore On Penis After Touching Sperm Worried I Have HIV
- Sore Throat After Receiving Head Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Vomiting After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.